Alert archive / Massachusetts / High Wind Watches in 2019
High Wind Watch 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Jan 23, 2019, 3:53 AM EST for 7 counties in Massachusetts; Newport County, Washington County, Rhode Island. It took effect at Jan 24, 2019, 9:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 23, 2019, 3:53 AM EST (08:53 UTC)
- In effect from
- Jan 24, 2019, 9:00 AM EST
- Expired
- Jan 23, 2019, 3:08 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Newport County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 32 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1770 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832 WWUS71 KBOX 230853 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 353 AM EST Wed Jan 23 2019 MAZ007-019>024-RIZ007-008-231700- /O.NEW.KBOX.HW.A.0001.190124T1400Z-190124T2200Z/ Eastern Essex MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Newport RI-Block Island RI- Including the cities of Gloucester, Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, Newport, and New Shoreham 353 AM EST Wed Jan 23 2019 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... The National Weather Service in Boston/Norton has issued a High Wind Watch, which is in effect from Thursday morning through Thursday afternoon. * WINDS...South 25 to 35 mph with gusts up to 55 mph. * TIMING...Thursday morning and afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. * LOCATION...Massachusetts North Shore, Coastal Plymouth County, Cape Cod and Islands, Coastal Bristol County Massachusetts. Newport County and Block Island in Rhode Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means the potential exists for a damaging wind event. These strong winds are capable of downing trees and power lines, as well causing property damage. If a high wind warning is issued, stay inside and away from windows. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
2 follow-up statements
380 WWUS71 KBOX 231744 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 1244 PM EST Wed Jan 23 2019 MAZ007-019>024-RIZ007-008-240145- /O.CON.KBOX.HW.A.0001.190124T1400Z-190124T2200Z/ Eastern Essex MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Newport RI-Block Island RI- Including the cities of Gloucester, Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, Newport, and New Shoreham 1244 PM EST Wed Jan 23 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... * WINDS...South 25 to 35 mph with gusts between 50 and 60 mph. * TIMING...Thursday morning and afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. * LOCATION...Massachusetts North Shore, Coastal Plymouth County, Cape Cod and Islands, Coastal Bristol County Massachusetts. Newport County and Block Island in Rhode Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means the potential exists for a damaging wind event. These strong winds are capable of downing trees and power lines, as well causing property damage. If a high wind warning is issued, stay inside and away from windows. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
019 WWUS71 KBOX 232008 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 308 PM EST Wed Jan 23 2019 MAZ019>024-RIZ007-008-240415- /O.UPG.KBOX.HW.A.0001.190124T1400Z-190124T2200Z/ /O.NEW.KBOX.HW.W.0002.190124T1400Z-190125T0000Z/ Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Newport RI-Block Island RI- Including the cities of Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, Newport, and New Shoreham 308 PM EST Wed Jan 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY... The National Weather Service in Boston/Norton has issued a High Wind Warning, which is in effect from 9 AM to 7 PM EST Thursday. The High Wind Watch is no longer in effect. * WINDS...South 25 to 35 mph with a few gusts between 50 and 60 mph. * TIMING...Strongest winds from late Thursday morning into the afternoon. * IMPACTS...Strong winds may knock down some trees and result in scattered power outages. * LOCATION...Southern Rhode Island and far southeast Massachusetts. This includes Cape Cod and the Islands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning is issued when sustained winds of 40 mph are expected for at least one hour, with gusts of 58 mph or greater at any time. Damage to trees, power lines, and property are possible with winds of this magnitude. Power outages are likely. Take action to secure loose outdoor objects. && $$ MAZ018-RIZ005-006-240415- /O.NEW.KBOX.HW.W.0002.190124T1400Z-190125T0000Z/ Western Plymouth MA-Bristol RI-Washington RI- Including the cities of Brockton, Bristol, Narragansett, and Westerly 308 PM EST Wed Jan 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY... The National Weather Service in Boston/Norton has issued a High Wind Warning, which is in effect from 9 AM to 7 PM EST Thursday. * WINDS...Southwest 20 to 30 mph with a few gusts between 50 and 60 mph. * TIMING...Strongest winds from late Thursday morning and Thursday afternoon. * IMPACTS...Strong winds may knock down some trees and result in scattered power outages. * LOCATION...Southern Rhode Island and far southeast Massachusetts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning is issued when sustained winds of 40 mph are expected for at least one hour, with gusts of 58 mph or greater at any time. Damage to trees, power lines, and property are possible with winds of this magnitude. Power outages are likely. Take action to secure loose outdoor objects. && $$ MAZ007-240415- /O.UPG.KBOX.HW.A.0001.190124T1400Z-190124T2200Z/ /O.NEW.KBOX.WI.Y.0003.190124T1400Z-190124T2200Z/ Eastern Essex MA- Including the city of Gloucester 308 PM EST Wed Jan 23 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM EST THURSDAY... The National Weather Service in Boston/Norton has issued a Wind Advisory, which is in effect from 9 AM to 5 PM EST Thursday. The High Wind Watch is no longer in effect. * WINDS...South 20 to 30 mph with a few gusts between 45 and 55 mph. * TIMING...Strongest winds late Thursday morning and Thursday afternoon. * IMPACTS...A few downed trees and isolated power outages are possible. * LOCATION...Eastern Essex county in Massachusetts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph are expected, with gusts between 46 to 57 mph. Winds this strong are capable of downing small tree limbs and branches, possibly causing isolated power outages. Driving can also be difficult, especially for high profile vehicles. Use extra caution. && $$ MAZ005-006-013>017-RIZ001>004-240415- /O.NEW.KBOX.WI.Y.0003.190124T1400Z-190124T2200Z/ Central Middlesex MA-Western Essex MA-Western Norfolk MA- Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA- Northern Bristol MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Including the cities of Framingham, Lowell, Lawrence, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, and West Warwick 308 PM EST Wed Jan 23 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM EST THURSDAY... The National Weather Service in Boston/Norton has issued a Wind Advisory, which is in effect from 9 AM to 5 PM EST Thursday. * WINDS...South 15 to 30 mph with a few gusts between 45 and 55 mph. * TIMING...Strongest winds late Thursday morning and Thursday afternoon. * IMPACTS...A few downed trees and isolated power outages are possible. * LOCATION...Northern Rhode Island, portions of interior southeast Massachusetts, as well as northeast Massachusetts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph are expected, with gusts between 46 to 57 mph. Winds this strong are capable of downing small tree limbs and branches, possibly causing isolated power outages. Driving can also be difficult, especially for high profile vehicles. Use extra caution. && $$ Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Jan 23, 3:44 AM EST, 9 minutes earlier.
Area forecast discussion, Jan 23, 3:44 AM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
344 AM EST Wed Jan 23 2019
.SYNOPSIS...
Low pressure lifting across the Great Lakes into Quebec will
result in considerably milder temperatures today. The risk for
showers will increase tonight and reach maximum strength on
Thursday. Heavy rainfall and possible flooding, strong coastal
winds and unseasonably mild temperatures are expected on
Thursday. Mainly dry and more seasonable temperatures follow on
Friday, then turning colder Saturday. Snow showers are possible
Sunday then another frontal system may impact the region
Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Upper trough over the Plains with 170 kt jet feeding up over the
Great Lakes. This will bring a plume of moisture up through the
Ohio Valley into the Eastern Great Lakes by this evening.
Satellite shows clouds spreading east toward New England. Expect
clouds increasing and thickening through the day. Southwest
winds will bring in milder air, and low level temps support
surface max temps in the low to mid 40s. Low level jet will be
increasing during the afternoon/evening and may bring gusts 20
to 30 mph.
Overall, a dry day but note radar shows some very light pcpn and
temperatures are favorable initially for some light snow or
sleet, mainly in northwest MA, during the afternoon. We will
continue with a Special Weather Statement for this possibility.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Tonight...
Primary low pressure moves into Canada. Precip Water plume
increases overnight as it is drawn north, with values reaching
over 1 inch by Thursday morning. Upper jet shifts farther east,
and our area increasingly moves upper the right entrance region
of the jet, especially after midnight. Expect increasing
coverage of rain during the night.
Southerly flow will bring milder air into the region with higher
dew point values as well. Temperatures will slowly rise
overnight...guidance suggests temperatures rising into the 50s.
Low level jet increases during the night, with speeds of 65 to
75 kt at 850 mb and 60 to 70 kt at 925 mb. Expect gust potential
overnight at 30 to 40 mph. Best chance for this wind will be
over RI and SE Mass, and may extend into NE CT.
Thursday...
Srn New England remains under the right entrance region, so
expect continued ascent combined with the well-above-normal
Precip Water values. Rain which increases overnight should fall
at its maximum rate during this time. Total amounts of 1-2
inches is favored, with small areas of 2-3" possible. K Index
reaches 30+ over RI and SE Mass during the afternoon, indicating
some instability that could generate isolated tstms during the
afternoon. This hold potential for urban and small stream
flooding, with focus over CT-RI and SE Mass. We will issue a
Flash Flood Watch for this area.
Another concern is the wind. The low level jet continues to
increase Thursday, with speeds of 95 kt at 850 mb and 70-80 kt
at 925 mb. Cold water temps may attempt to stabilize the
surface layer but warm advection pushing land temps into the 50s
may be enough to draw strong winds to the surface, especially RI
and SE Mass. We will issue a High Wind Watch for this area, and
anticipate Wind Advisories will eventually be issued over a
broader area.
Tides/Coastal Flooding:
Astronomical tides were elevated yesterday, which is cause for
concern along the south coast, but strongest winds and surge
expected to occur after the Thu morning high tides which will
minimize risk.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights...
* Mainly dry and turning colder Fri into Sat
* Snow showers possible Sunday
* Another round of snow/rain showers possible mid week
Overview and model preferences...
As noted yesterday, long range ensemble guidance continues to
favor predominantly negative NAO/AO and EPO setup. This pattern
favors a broad, longwave trof settling across the E third of the
CONUS through much of the long term, and both operational and
ensemble guidance support this. With this trof in place, lobes
of the arctic vortex will be shifting S and E, impacting New
England with modified arctic air, and robust upper lvl energy.
While there remains some uncertainty in the sfc reflections of
these features, given they are not currently well sampled, a
general blend of guidance will be used as a baseline, giving a
rough outline of the potential impacts.
Details...
Thu night...
Lingering precip as low pres moves toward Labrador. Timing
dependent, as both cold and dry air will be filtering through
the column. Low risk for some SN, especially across W MA/CT
during the evening before the drier air cuts erodes the
remaining moisture. Gradual clearing overnight, with mins
falling into the 20s by early AM Fri. With mins below freezing,
damp SFCs may have ice by AM.
Fri...
Secondary arctic front introduces the coldest of the modified
arctic air mass late Fri. Highs slightly colder than normal as
the strongest cold advection does not arrive until late Fri. The
cold fropa is mainly dry per latest soundings, but a few SHSN
cannot be ruled out thanks to some lower lvl instability and
moisture pooling along the BL.
Fir night into Sat...
As previous forecaster noted, modified arctic airmass in place.
H85 temp anomalies run about -10C. Lows Sat morning and highs
Sat below normal as a result.
Sat night into Sun night...
First lobe of the arctic vortex rotates through the Great Lakes
and Ontario with a sfc low pres in tow. Warm advection results
across the NE CONUS along with a modest PWAT plume. A period of
SHSN possible, and will need to monitor the potential
development of an inverted trof linked to this low pres inland
which could provide a focus for locally heavier SN. Most keep
this to the N, but something to watch.
Mon...
Modest ridging ahead of a second lobe of the vortex suggests a
brief dry period.
Mid next week...
Secondary vortex rotates to the S, however the longwave trof
has will have also shifted somewhat E. Suggesting that the final
track of any sfc low pres is further E than the inside runner
from the weekend. Again, given the time period, low confidence
in any one solution, but something to watch.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...
Today...High Confidence.
VFR most of the day. MVFR cigs possible toward evening as rain
moves in from the southwest. Some rain/snow/sleet mix possible
in northwest MA. SW wind gusts of 20 to 30 mph develop during
the afternoon.
Tonight...Moderate to high confidence.
Conditions lower to IFR most areas during the night. Rain
develops as milder air moves into Southern New England. High dew
points will also contribute to fog formation during the night.
Strong winds at 2000 feet will generate southwest wind gusts of
40 to 45 kt. The winds at 2000 feet will also generate low level
wind shear
Thursday...IFR cigs/vsbys with areas of MVFR in rain and fog.
Strong wind gusts of 45 to 50 kt possible, as well as Low Level
Wind Shear. A cold front swings through later in the day,
and may generate isolated thunder to go along with the rain.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF
Outlook /Thursday Night through Sunday/...
Thursday Night through Friday: VFR. Windy with local gusts to
30 kt.
Friday Night: VFR. Breezy.
Saturday: VFR.
Saturday Night and Sunday: Mainly VFR, with areas IFR possible.
Breezy. Slight chance SHSN.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...
Today...High confidence.
High pressure moves offshore, bringing a southwest flow of air
up across the waters. Winds should increase during the day,
although the stronger winds are just approaching our southern
waters late in the day.
Tonight... Moderate confidence.
Strong low level southwest winds above the surface will continue
to increase during the night. Winds in the jet will reach 60-70
kt and should support gale force gusts during the night. These
winds and the long fetch will build seas to 5-10 feet.
Developing rain will reduce vsbys to 1-3 miles at times. The
increasing low level moisture will also help generate areas of
fog, which will also reduce vsbys.
Thursday...Moderate confidence.
Strong low level jet...about 2000 feet up...will continue much
of the day with winds reaching 95 kt at about 5000 feet and
70-80 kt at 2000 feet. This will support southwest gales and may
support low-end storm force gusts. We have bumped the Gale
Watch up to a Storm Watch on most waters. Boston Harbor and
Narragansett Bay will remain at a Gale Watch.
The strong winds will build seas especially across the southern
waters where heights may reach 15-17 feet. Rain and isolated
tstms will reduce local visibility to 1 to 3 nm.
Outlook /Thursday Night through Sunday/...
Thursday Night into Friday Night: Moderate risk for Small Craft
Advisory winds with gusts up to 30 kt. Rough seas up to 15 ft.
Saturday and Saturday Night: Winds less than 25 kt. Local rough
seas.
Sunday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Seas up to 5 ft. Chance of rain showers, chance of
snow showers. Areas of visibility 1 to 3 nm.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch from Thursday morning through Thursday
afternoon for CTZ002>004.
MA...High Wind Watch from Thursday morning through Thursday
afternoon for MAZ007-019>024.
Flash Flood Watch from Thursday morning through Thursday
afternoon for MAZ013-015>022.
RI...High Wind Watch from Thursday morning through Thursday
afternoon for RIZ007-008.
Flash Flood Watch from Thursday morning through Thursday
afternoon for RIZ001>007.
MARINE...Storm Watch from Thursday morning through Thursday afternoon
for ANZ231>235-237-250-251-254>256.
Gale Watch from Thursday morning through Thursday afternoon
for ANZ230.
Gale Watch from late tonight through Thursday afternoon for
ANZ236.
&&
SYNOPSIS...WTB/KJC/Doody
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...Doody
AVIATION...WTB/Doody
MARINE...WTB/DoodyHazardous weather outlook, Jan 23, 3:47 AM EST, 6 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 347 AM EST Wed Jan 23 2019 MAZ002>006-008>012-014-026-240900- Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Southeast Middlesex MA-Northern Middlesex MA- 347 AM EST Wed Jan 23 2019 This Hazardous Weather Outlook is for central Massachusetts, eastern Massachusetts, northeastern Massachusetts and western Massachusetts. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A period of heavy rainfall is expected late Wednesday night and Thursday. Rainfall amounts of 1 to 2 inches are expected with locally up to 3 inches possible. This may result in areas of urban and poor drainage flooding, as well as some river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ007-023-024-RIZ008-240900- Eastern Essex MA-Dukes MA-Nantucket MA-Block Island RI- 347 AM EST Wed Jan 23 2019 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for northeastern Massachusetts, southeastern Massachusetts and southern Rhode Island. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. A period of heavy rainfall is expected late Wednesday night and Thursday. Rainfall amounts of 1 to 2 inches are expected with locally up to 3 inches possible. This may result in areas of urban and poor drainage flooding, as well as some river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ013-015>018-RIZ001>006-240900- Hartford CT-Tolland CT-Windham CT-Western Norfolk MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI- 347 AM EST Wed Jan 23 2019 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for northern Connecticut, eastern Massachusetts, southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ019>022-RIZ007-240900- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Newport RI- 347 AM EST Wed Jan 23 2019 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>235-237-250-251-254>256-240900- Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 347 AM EST Wed Jan 23 2019 ...STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ236-240900- Narragansett Bay- 347 AM EST Wed Jan 23 2019 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-240900- Boston Harbor- 347 AM EST Wed Jan 23 2019 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jan 22, 11:19 PM EST, 4 hours 34 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 1119 PM EST Tue Jan 22 2019 MAZ002>004-008-009-026-231000- Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Western Hampshire MA-Western Hampden MA-Northern Middlesex MA- Including the cities of Charlemont, Greenfield, Orange, Barre, Fitchburg, Chesterfield, Blandford, and Ayer 1119 PM EST Tue Jan 22 2019 ...A BRIEF PERIOD OF LIGHT FREEZING RAIN MAY IMPACT THE EAST SLOPES OF THE BERKSHIRES AND NORTHERN WORCESTER HILLS WEDNESDAY AFTERNOON INTO EARLY EVENING... Scattered light precipitation is expected to develop during the mid to late afternoon hours on Wednesday. While most of the precipitation should be in the form of rain, it might be just cold enough for a brief period of freezing rain at the onset. Even if temperatures are a few degrees above freezing, some untreated surfaces might become slippery given the very cold weather of the last couple days. Motorists planning travel later Wednesday afternoon into the early evening hours should be prepared for the potential for pockets of light freezing rain and slippery travel in the high terrain.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:50 AM EST | Flash Flood Watch | BOX | Barnstable, Bristol, Essex, Franklin, Hampden, Hampshire and 5 more | 39 hr |
| Jan 23, 3:54 AM EST | Storm Watch | BOX | 11 hr | |
| Jan 23, 10:40 AM EST | Winter Weather Advisory | BOX | Franklin, Hampden, Hampshire | 10 hr |
| Jan 23, 3:08 PM EST | High Wind Warning | BOX | Barnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth | 26 hr |
| Jan 23, 3:08 PM EST | Wind Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Suffolk, Worcester | 26 hr |
| Jan 23, 3:19 PM EST | Gale Warning | BOX | 32 hr |
Nearby
High Wind Watches in Massachusetts, 2019High Wind Watches in Rhode Island, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.